Three boys and a girl aged 12 to 13 are taken to hospital after eating jelly sweets which ‘contained cannabis and left them vomiting uncontrollably’ in Surrey commuter town
Four children have been taken to hospital after eating jelly sweets containing cannabis which left them vomiting uncontrollably in a Surrey commuter town.
A 12-year-old girl, a 12-year-old boy and a boy aged 13 suffered ‘a violent reaction from eating jelly sweets that they believed contained cannabis’, Surrey Police said.
A fourth 12-year-old boy was taken to hospital by his family as a precaution because he is also believed to have eaten the sweets.
South East Coast Ambulance rushed to a parade of shops in Epsom, Surrey, to find three children vomiting uncontrollably and falling in and out of consciousness.
They were taken to hospital by ambulance where all four will remain overnight for observation.
There is a suggestion that the sweets may have been supplied to the children at the nearby Court Recreation Ground.
Four children have been taken to hospital after eating jelly sweets containing cannabis which left them vomiting uncontrollably, Surrey Police said. Police said they were called by the South East Coast Ambulance service to the parade of shops on Pound Lane. Epsom, where three children were vomiting uncontrollably and falling in and out of consciousness
Police do not have a clear description of the sweets involved, although a similar report from Friday night involved ‘jelly apple rings’ which appear as green jelly circles.
Detective Sergeant Lee Marks, of Surrey Police, said: ‘We are, of course, trying to understand what these sweets are, where they came from and what they contain.
‘However, our immediate priority is to warn parents; and to tell children in the area not to be tempted to try them as they are obviously causing substantial harm.
‘These types of products, which may be marketed as ‘cannabis infused’ or ‘CBD infused’ are illegal, and therefore unregulated, in the UK.
‘They can appear to be commercial products with professional packaging, but this should not be taken as a sign that they are safe or legal.’